By Topic

Approximate zero-crossing distributions using the type-B Gram-Charlier series

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

Approximations to zero-crossing distributions using the type-B Gram-Charlier series are the concern here. The type-B series consists of a linear function of the Poisson distribution and its derivatives. The probability p(n, \tau ) of exactly n zeros, occurring in a given interval (t, t + \tau ) of a stationary random process, is expanded in the type-B Gram-Charlier series. The expansion is used to derive approximations to the distribution of intervals between zeros. Specific results are presented, in the case of Gaussian noise, for the probability density function P_{0}(\tau ) of successive zero-crossing intervals and for the probability p(0, \tau ) that a given interval \tau contains exactly zero zero-crossings. The accuracy of the approximations are compared with Rainal's experimental results and with upper and lower bounds presented by Longuet-Higgins. The comparisons are most satisfactory for the cases where successive zero-crossing intervals are nearly uncorrelated. For narrow-band Gaussian noise the results are unsatisfactory.

Published in:

IEEE Transactions on Information Theory  (Volume:11 ,  Issue: 4 )